• Announcements

    • Lindsay

      Depression Forums Are Back Online!   02/09/2016

      Hello Members! Please understand that this upgrade was huge and is a process that will be ongoing for a tad longer. Somethings may not seem 'right' or look a bit 'strange' at the moment, such as your profile page or "Quotes" etc.. Some things may not work as expected... for the time being, but please appreciate that we have to prioritize function over appearance. Eventually DF will all come together and be wonderful! It will be as if nothing had ever changed... As an afterthought...DF will be ACCESSIBLE ANYTIME/ANYWHERE
      Whether you’re on your smartphone, tablet or computer, access to Depressionforums.org/forums is right at your fingertips with our new upgrade. The
      refreshing, dynamic look translates across all platforms and devices.
      Come join up, become a member if not already! It’s free to post to your peers about anything that is troubling you.  We are certain there is a Forum for that. Tomorrow we will have a Forum set up for members to answer any questions that you may have about the upgrade. We really appreciate all of your feedback! Your Forum Administrators
Sign in to follow this  
Followers 0
NJosh

How Long Till Zoloft Clears From System?

3 posts in this topic

Posted (edited) · Report post  

I asked this in another thread, and someone told me 28 hours.

I looked online and it says it can take 3-7 days for it to clear out of your system.

I saw on another website it reduces by HALF each 24 hours you don't take it. So if that formula is correct, this is how it'd come out to be: I took it sunday night, that was my FIRST and ONLY pill I took. I stopped taking it then. So by monday night it should be 50% in my system. By tuesday night it should be 25% left in my system. By Wendsday night it should be 12.5% in my system. By thursday night it should be 6.25% in my system. By friday night it should be 3.1% in my system. By saturday night it should be 1.5625% in my system. By sunday night there would be only 0.78125% left in my system. (each 24 hours that passes without taking the drug, the website says that it reduces by half of the level).

Does anyone know which is right?

I was wondering as my FIRST and ONLY dosage I took was on sunday night. I wasn't feeling good that night, so I decided I was going to stop while I was ahead. (since I had only taken one pill). So it's been 43 hrs since I took the FIRST and only pill, and I still feel lack of appetite/a little sick like.

I also had a ****** nose last night, woke up sometime later in the night with it. I guess there must still be some of the drug left in my system then? The ****** nose occured about roughly 29-32 hours or so after my first and only dosage of Zoloft, don't remember exactly when it occured just sometime late at night.

I'm just wondering because I look my FIRST and ONLY Zoloft pill (50 mg) on Sunday night, around 7PM. I felt like I was gona throw up a few times that night, but calmed myself down my breathing in deeply, therefore I ended up not throwing up. Next morning, monday morning, I had NO APPETITE at all, and still felt every once in a while like I could possibly throw up. I only ate some salt crackers, a few chunks of pinapple pieces, and drank a little bit of water all day. Now today, Tuesday morning, I also woke up with no appetite at all. Sometimes I can feel my stomach growl a little bit, and feel a little bit of hungry, but when I try to eat (I made a peanut butter and jelly sandwitch), my body doesn't feel so great. So i was only able to take 2 bites from the sandwitch..

I also took ONE DOSAGE of Lexapro back 8 months ago, and threw up 3-5 times that night. I felt sick for a good week or so after (or longer, can't remember), and all from only one pill. So I had a real bad reaction to lexapro. But Zoloft just gives me lack of appetite, and makes me feel like throwing up mostly when I try to eat, or when nothing is in my stomatch. It just kinda gives me that sick like feeling - you know - no energy, tired but don't really feel like sleeping, no appetite, etc. So i guess my body doesn't like SSRi's, but I was kinda wondering how long it takes for one dosage to completey clear out of your system?

Because I was hungry all day, everday BEFORE I took the Zoloft. Heck I was getting ready to eat an entire meal before i took the zoloft, but I decided I'd have something smaller with it. But now 43 hours after my first and only dosage, i still have noooo appetite at all, and feel like i'm re-covering from being sick or something. That kinda fuzzy feeling, no appetite, watching TV all day, etc. So dunno how long it takes to clear out completely out of system.

I ALSO NOTICE that when I get anxious/depressed (when I think about the friend that I love, it makes me feel depressed and sad/anxious, or whatever you want to call it), well when that occurs I feel DIFFERENT than I did before I took the Zoloft. I instead get this "Tingy" anxious feeling in my throat/nose/all over almost. Normally I'd just get the sad, buttefly feeling, but now I get a tingly feeling to go along with it.

Waiting for my doctor to call me back to let me know, but I wanted a few extra opionions. If it's not cleared up in a few days, I might start taking herbs like I did last time after I took Lexapro, so help clear out my system and liver. I've read on the internet though it can take 3-7 days to clear out of your system, so maybe it's still in mine.

Update: Just called the Doctor I get my natural herbs from (he's an ALT health doctor I go to sometimes, he's not the MD I got the Zoloft meds from) , and he told me only one dose should generally be gone in 3-6 days. So I guess I'll just wait it out and see.. He also said that it's not so much that the drug is completetly out of my system, because once it's out of my system there is also the time it takes for my body to go back to the "normal" feeling and get back on track to feeling normal that could delay it some more too.

I left my post here still, cause I guess i'm the type of person who likes to hear multiple answers. heh

Edited by NJosh

Share this post


Link to post
Share on other sites

Posted · Report post  

Yeah, if you had a bad reaction to the Zoloft then it will take slightly longer to get back to normal. It's pretty rare to react to one dose, but it's not unheard of - looks like you're one of the people who doesn't respond well to SSRIs, to say the least, so it's a good job you did stop while you're ahead.

It's like putting a stick in a pool, then pulling it out again... even though the stick has gone, you have to wait for the ripples to settle down. One dose won't do you any long-term damage, but it could be a week or so before you feel completely right.

Almost any kind of bad reaction to an antidepressant involves a massive spike in anxiety, which will be what's going on now. Just don't get stuck in a rut - if you have anxiety anyway, it would be easy for you to latch on to this new level of anxiety and perpetuate it just with your thoughts, so as soon as you feel even slightly better, get outside, take a walk, do something different, just make sure you don't sit and meditate on feeling lousy. If you relax as much as you can, you will probably feel better sooner.

Share this post


Link to post
Share on other sites

Posted · Report post  

I know this thread was some time ago, but I wanted to add that I had exactly the same experience with 1 tablet of 50mg Zoloft. I had sickness, vomiting, diarrhoea, and an exceptionally dry mouth. I had two sickness bugs this year, and that 36 hours was worse than both of them put together. The instructions say that sickness etc side effects are possible, (1 in 10, 1 in 100?) but obviously, for some people, it is far, far worse than others. (I think I'm in a minority that reacted this badly!)

I did not continue taking any more tablets. Many people encouraged me to keep going, suggesting that you get worse before you get better, but if the tablets are making you exceptionally poorly, where you can't eat or get out of bed, then your body is telling you something is wrong and you need to speak to your doctor and consider stopping, and finding something else that will react a little better with you. Hope that helps.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0